MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-1008944
Medical Device Problem Codes Nonstandard Device (1420); Smoking (1585); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the unit failed to power on after being moved to another room.Returning it to the original location did not resolve the issue.While inspecting it, the unit sparked several times so it was unplugged.No patient was involved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the console device was not returned; however, it was serviced at the customer's facility by a field service engineer (fse) and confirmed the reported allegation of the device.According to the information gathered, even though the visual inspection mentions that the key switch and ac control board were in good condition, fse states that they were defective and required replacement.A review of device history review (dhr) was completed and states that the device was installed on (b)(6) 2018 and this event occurred more than a year after the system installation.After this period, component wear, failure or damage is possible based on product use.A risk review was completed and states that heat in connector causes production of smoke or burning smell.It was confirmed that the event of the unit sparked several times so it was unplugged is a known event defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the available information, a conclusion code of cause traced to component failure was assigned to this investigation, since an expected or random component failure was identified without any design or manufacturing issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the key switch was returned.The reported event of machine would not power on and device smoking was confirmed.Visual inspection shows that the key switch was in good condition and that the ac control board was faulty; however, the field service engineer states that these items were defective and required replacement.The defective key switch failed to send the "on" signal, which preventing to start up.After replacing the faulty components, the machine powered up successfully, passed all safety and performance checks.The issue was resolved, and the unit was within specifications.The console was functioning as intended, the malfunction found could have affected the device performance leading to the event experienced by the customer.A review of device history review (dhr) was completed and states that the device was installed on 10sep2018 and this event occurred more than a year after the system installation.After this period, component wear, failure or damage is possible based on product use.A risk review was completed and states that heat in connector causes production of smoke or burning smell.It was confirmed that the event of the unit sparked several times, so it was unplugged is a known event defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the available information, a conclusion code of cause traced to component failure was assigned to this investigation, since an expected or random component failure was identified without any design or manufacturing issue.

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22333113
Report Number2124215-2025-41461
Device Sequence Number8962804
Product Code GEX
UDI-Device Identifier07290109145969
UDI-Public(01)07290109145969(11)171128(10)165
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-1008944
Device Catalogue NumberGA-1008944
Device Lot Number0000000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer09/09/2025
11/19/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date10/03/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown